Alert archive / New Mexico / Wind Advisories in 2022
Wind Advisory 55, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at May 29, 2022, 2:01 AM MDT for 25 counties in New Mexico. It took effect at May 29, 2022, 11:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2022, 2:01 AM MDT (08:01 UTC)
- In effect from
- May 29, 2022, 11:00 AM MDT
- Expired
- May 29, 2022, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Albuquerque, NM
All 25 counties
Bernalillo County, NM, Catron County, NM, Chaves County, NM, Cibola County, NM, Colfax County, NM, Curry County, NM, De Baca County, NM, Guadalupe County, NM, Harding County, NM, Lincoln County, NM, Los Alamos County, NM, McKinley County, NM, Mora County, NM, Quay County, NM, Rio Arriba County, NM, Roosevelt County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Socorro County, NM, Taos County, NM, Torrance County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 104 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 8.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5806 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
992 WWUS75 KABQ 290801 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 201 AM MDT Sun May 29 2022 NMZ201>208-210>239-241-291615- /O.NEW.KABQ.WI.Y.0055.220529T1700Z-220530T0300Z/ Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains-Tusas Mountains Including Chama-Jemez Mountains-Glorieta Mesa Including Glorieta Pass-Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-Espanola Valley-Santa Fe Metro Area-Middle Rio Grande Valley including the Albuquerque Metro Area-Lower Rio Grande Valley-Sandia and Manzano Mountains including Edgewood- Estancia Valley-Central Highlands-South Central Highlands-Upper Tularosa Valley-South Central Mountains-Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Northeast Highlands-Union County-Harding County-Eastern San Miguel County- Guadalupe County-Quay County-Curry County-Roosevelt County-De Baca County-Chaves County Plains-Eastern Lincoln County-San Agustin Plains and Adjacent Lowlands- 201 AM MDT Sun May 29 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 40 mph with gusts of 45 to 55 mph expected. * WHERE...All of northern and central New Mexico. * WHEN...From 11 AM this morning to 9 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CHJ
2 follow-up statements
679 WWUS75 KABQ 291459 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 859 AM MDT Sun May 29 2022 NMZ240-300300- /O.EXA.KABQ.WI.Y.0055.220529T1700Z-220530T0300Z/ Southwest Chaves County- 859 AM MDT Sun May 29 2022 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Southwest Chaves County. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NMZ201>208-210>239-241-300300- /O.CON.KABQ.WI.Y.0055.220529T1700Z-220530T0300Z/ Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains-Tusas Mountains Including Chama-Jemez Mountains-Glorieta Mesa Including Glorieta Pass-Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-Espanola Valley-Santa Fe Metro Area-Middle Rio Grande Valley including the Albuquerque Metro Area-Lower Rio Grande Valley-Sandia and Manzano Mountains including Edgewood- Estancia Valley-Central Highlands-South Central Highlands-Upper Tularosa Valley-South Central Mountains-Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Northeast Highlands-Union County-Harding County-Eastern San Miguel County- Guadalupe County-Quay County-Curry County-Roosevelt County-De Baca County-Chaves County Plains-Eastern Lincoln County-San Agustin Plains and Adjacent Lowlands- 859 AM MDT Sun May 29 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, east central, north central, northeast, northwest, southeast, and west central New Mexico. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Overpeck
205 WWUS75 KABQ 300258 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 858 PM MDT Sun May 29 2022 NMZ201>208-210>241-300400- /O.EXP.KABQ.WI.Y.0055.000000T0000Z-220530T0300Z/ Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains-Tusas Mountains Including Chama-Jemez Mountains-Glorieta Mesa Including Glorieta Pass-Northern Sangre de Cristo Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-Espanola Valley-Santa Fe Metro Area-Middle Rio Grande Valley including the Albuquerque Metro Area-Lower Rio Grande Valley-Sandia and Manzano Mountains including Edgewood- Estancia Valley-Central Highlands-South Central Highlands-Upper Tularosa Valley-South Central Mountains-Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Northeast Highlands-Union County-Harding County-Eastern San Miguel County- Guadalupe County-Quay County-Curry County-Roosevelt County-De Baca County-Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-San Agustin Plains and Adjacent Lowlands- 858 PM MDT Sun May 29 2022 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Winds will continue to decrease through the evening, therefore the Wind Advisory will be allowed to expire. $$ 33
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 28, 11:30 PM MDT, 2 hours 31 minutes earlier.
Area forecast discussion, May 28, 11:30 PM MDT, 2 hours 31 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1130 PM MDT Sat May 28 2022 .AVIATION... 06Z TAF CYCLE West and southwest winds will diminish through the night at low elevations, but remain rather strong in the high terrain through the night. Strong west and southwest winds return for most areas around mid morning Sunday and continue through Sunday evening. Wildfire smoke plumes will continue to move east and northeast through Sunday, potentially resulting in smoke and reduced visibility in southern Socorro county now into Sunday morning. An Aviation Weather Warning may need to be issued this afternoon and evening for ABQ with gusts to 40kt possible. && .PREV DISCUSSION...330 PM MDT Sat May 28 2022... ...WIND AND FIRE WEATHER CONCERNS THIS WEEKEND, THEN A WETTER PATTERN MID TO LATE WEEK... .SYNOPSIS... Strong southwest winds and fire weather concerns will continue through Memorial Day. High temperatures will trend cooler during the latter half of the holiday weekend. Weaker winds are expected Tuesday, but it will still be vary dry. A moist backdoor cold front will introduce a chance of showers and thunderstorms to eastern areas Tuesday night, maybe as far west as the central mountain chain Wednesday afternoon, then as far west as the continental divide Thursday and Friday. The best chance for any wetting precipitation will be found across the eastern plains, with a mix of wet and dry storms further west each day. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)... The main story for the weather conditions across New Mexico continues to be wind, smoke, blowing dust, heat and critical fire weather conditions. Upper level low has moved into the Pacific NW on water vapor imagery with a pretty strong jet stream rounding through the base of this low across the Great Basin and into the Rockies. High clouds moving across much of northern NM are evidence of this strong jet. Given day time heating, deep mixing has occurred and allowed for wind gusts to 52 knots (60 mph) at Las Vegas with several other sites with 35 to 45 knot gusts. Winds should decrease some overnight but the boundary layer probably will not fully decouple with any strong night time inversion. Winds will also keep the atmosphere mixed to some degree so overnight humidity recovery will be limited. The strong jet stream may also support mountain wave activity which any wave breaking could cause higher wind gusts locally. This all supports elevated fire weather conditions overnight with another day of critical fire weather conditions on Sunday and perhaps Monday. Jet stream should be stronger over New Mexico on Sunday so we are thinking there will be another day with windy conditions. Wind advisories will be needed tomorrow but we will hold off issuing those as not to cause any confusion with the current advisories. Once again areas from the Sacramento Mtns to the NE Highlands will be the prime areas for high wind gusts. This all has been pretty typical of many of our spring wind events. As such expected impacts should remain the same, limited to lower visibility and respiratory problems due to blowing dust and smoke from wildfires, critical fire weather conditions, and crosswinds on area roads. 39 LONG TERM...(MONDAY THROUGH SATURDAY)... Monday and Monday night, an upper level low pressure system over the Great Basin will exit east northeastward across CO and WY, while another upper low moves in to take its place. West and southwest winds will become breezy to windy again Monday with the strongest winds likely to gust to 50 mph again along and east of the Sangre de Cristo Mountains, where a ~993 mb surface low is forecast to develop along the CO/NM border. A speed maximum in the polar jet is forecast to exit northeastward from northern NM gradually Monday evening enabling surface winds to weaken. Gusty west and southwest winds will linger longest in the Sangre de Cristo Mountains Monday night. The northeast and east central plains will also experience north and northeast wind gusts potentially near 40 mph late Monday night and Tuesday morning as a backdoor cold front plunges southwestward into the state. On Tuesday, the second Great Basin upper low will exit eastward across CO and WY steering strong enough flow over NM for another round of gusty to locally breezy conditions. Winds look slow enough for a break from fire weather concerns, but humidities will still be very low. After a cooler day Monday, highs will rebound most places Tuesday, except behind the backdoor cold front over northeast areas. A stronger and moister push through the backdoor is forecast Tuesday night through Wednesday as a new cold front makes it all the way to the continental divide. Showers and thunderstorms are forecast to develop mainly over eastern areas Tuesday night and Wednesday, potentially reaching as far west as the central mountain chain where there could be a mix of wet and dry storms with more wetting precip further east. Perhaps aided by thunderstorm outflows, a gusty gap wind is expected in the central valley Wednesday night. Peak gusts could reach 50 mph from Santa Fe southward through Albuquerque to Carrizozo. The second backdoor push into the central valley should moisten dewpoints enough for another round of thunderstorms this time as far west as the continental divide. Usually this time of years storms west of the central mountain chain tend to be on the drier and gusty side, with a mix of wet and dry cells along the central mountain chain, and wetter activity across the plains. That pattern looks to repeat Friday before drier air moves in from the west on Saturday. 44 && .FIRE WEATHER... ...DAILY ROUNDS OF CRITICAL FIRE WEATHER CONDITIONS AREAWIDE TODAY THROUGH MEMORIAL DAY... In an effort to keep the fire weather messaging simple, critical fire weather conditions are for the most part a slam dunk for today and tomorrow. The same thing can be said for Monday but for mainly eastern and central New Mexico. Winds and relative humidity are expected to be borderline critical for W and SW NM on Monday. Red flag warnings are in place for today/tomorrow and we will keep the fire weather watch for Monday although there are some zones with high enough confidence that we could go ahead with a warning. However there is time to fine tune the forecast and previous messaging has made it known the potential for fire danger on Monday. Tonight and even Sunday night humidity recovery will be rather poor and limited. Winds may stay elevated for mixing overnight so even elevated fire weather conditions could occur especially in higher terrain. The real questions in the forecast with regards to fire weather come on Tuesday as a backdoor front pushes into eastern NM. Still not sure how far west it will push but this will definitely play a role in determining locations of any critical conditions. Beyond Tuesday we are tapping the breaks on precipitation chances. Model guidance has been changing quite a bit with regards to precipitation that develops as a result of increased moisture that the backdoor front brings. There's still a chance but not a great chance. 39 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 9 AM to 10 PM MDT Sunday for the following zones... NMZ101>109. Fire Weather Watch from Monday morning through Monday evening for the following zones... NMZ102>109. &&
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 5:15 AM MDT | Red Flag Warning | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more | 40 hr |
| May 29, 5:16 PM MDT | Special Weather Statement | ABQ | McKinley, San Juan | 59 min |
| May 29, 5:19 PM MDT | Special Weather Statement | ABQ | 56 min | |
| May 29, 5:32 PM MDT | Dust Storm Warning | ABQ | Rio Arriba, San Juan | 58 min |
Nearby
Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.